Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 30, NWS Pocatello, ID

June 24, 2004Bannock County, Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 24, 2004, 5:32 PM MDT for Bannock County, Caribou County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 5:32 PM MDT (23:32 UTC)
Expired
Jun 24, 2004, 6:00 PM MDT
In force
28 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bannock County, ID, Caribou County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2829 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS55 KPIH 242332
SVRPIH
IDC005-029-250000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
531 PM MDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BANNOCK COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...MCCAMMON...LAVA HOT SPRINGS
  WEST CENTRAL CARIBOU COUNTY IN IDAHO

* UNTIL 600 PM MDT

* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCCAMMON...OR ABOUT OVER MCCAMMON...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAVA HOT SPRINGS BY 540 PM MDT

LAT...LON 4279 11212 4263 11226 4249 11195 4266 11182

$$

KS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 24, 3:00 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT THU JUN 24 2004

.DISCUSSION...
SCATTERED CONVECTION OVER THE CENTRAL AND NORTHERN MTNS AND ARE
BEGINNING TO DRIFT INTO THE SNAKE PLAIN THIS AFTERNOON. CAPES
APPROACHING 1000 J/KG AND MODEST SHEAR SO ISOLATED SEVERE STORMS
POSSIBLE FOR THE REMAINDER OF THE EVENING. BLOCKING RIDGE REMAINS IN
PLACE THROUGH FRIDAY THEN GETS NUDGED EAST BY EASTERN PACIFIC LOW.
PACIFIC LOW WILL TRACK FAR ENOUGH TO THE NORTH TO PREVENT ANY CHANGE
IN THE RELATIVELY MOIST AND UNSTABLE AIRMASS OVER THE CWA FOR THE
NEXT SEVEN DAYS. SO...HAVE INCREASED POPS TO INCLUDE AT LEAST SLIGHT
CHANCE OF SHOWERS/TSTMS THROUGH THE EXTENDED. TEMPERATURES WILL BE
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.  WAW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 24, 4:30 AM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU JUN 24 2004

IDZ017>023-031-032-251200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
430 AM MDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:24 PM MDTSevere Thunderstorm WarningPIHFremont36 min
Jun 24, 4:51 PM MDTTornado WarningPIHMinidoka24 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.